Update on Lyrica 2 weeks later...

Discussion in 'Fibromyalgia Main Forum' started by StephieBee, Mar 12, 2007.

  1. StephieBee

    StephieBee New Member

    Tomorrow will be 2 weeks that I have been on 50 mgs only ONCE a day on Lyrica. Im still just as sick...if not worse since starting it.

    Over the 2 weeks that I have been on it, Ive probably eaten enough that 1 normaal person would eat in 1 day. I cannot even bring myself to force the food down my throat.

    Everytime I take a dose, I feel drowzy, drugged and dazed. Then in about 20-30 min I end up falling asleep. Which causes me to stay awake throughout the night.

    Ive been having anxiety for no reason everyday. My cognitive function is that of a 2nd grader. I just feel dumb...almost like its making me stupid.

    I feel like since ive been on it ive taken way too many steps back for all the steps foward I was taking. And I still dont know if its all just "getting used to" the Lyrica or my body just doesnt want any part of it.

    I cant keep this up for much longer...Im way too weak. I just have an awful feeling my rheumy is gonna keep me on it and increase my dosage and the amount of times I take it. I dont have the strength the argue with him. So Ill just hope for the best.

  2. All drugs don't work with everyone. I would tell your dr., no sense in taking it if it continues to make you feel ill, I mean after 2 wks. on the lowest dose you shouldn't feel so bad. Have you ever tried neurontin? It is similar and not as many side effects.
  3. Shalala

    Shalala New Member

    ((((((((( hugs Stephie ))))))))))

    I am having a really hard time on this stuff too. I finally got up to the 300 mgs and I am a mess. I told PCP I think I am allergic or somehting. I am flushed, drowzy, confused, depressed, chest hurts (anxiety), I have vertigo. I ca]lled my boss and could not remmember my own telephone number. Nothing keeps me from eating ... lol ... but I forget to eat. DOes that make sense? Suddenly I will realize that I have not eaten all day ... so I eeat. I have not gained any weight but I am puffy/swollen. My son commented on how swolllen my arms appear.

    I really feel for ya hun cause I am experiencing the same things (exceept food ... lol). I have been on this Lyrica since 2/20/07. My PCP prescibed it (150 mg /// 75mg 2x/day). The goofy Neuro she sent me to doubled it to 300mgs on March 1st!!! I thought I was going to die the first time I took 150mg at one time. Serious problems. Couldn't staqnd up let alone walk.

    I was supposd to return to work today. Sure. lol The PCP was supposed to put in for an extension and she blew it. I will probably get fired. I am sure they have been lookkign for the opportunity.

    Take care sweetie. I understand. Get some rest.
  4. StephieBee

    StephieBee New Member

    Fibro,
    yes I was on Neurontin once in my life. I took one pill...the lowest dosage and I hallucinated on it and never took one again. This is why I was so reluctant to go on Lyrica. It is also why my doc didnt move me up from once a day.

    Shalala,
    I dont know how you do it. Its a good thing I dont work because Im a mess. I can barely function.

    My mother stopped by yesterday and she said she is coming with me to my rheumy appt. tomorrow whether i like it or not because im "wasting away" and she is going to make sure he helps me this time. Thank goodness for my mom. My brain function is riding on low right now!
  5. acheallover

    acheallover New Member

    I HAVE BEEN TAKING LYRICA FOR ALMOST A YEAR. IT HAS HELPED ME TREMENDOUSLY. YES, IT DOES MAKE ME FEEL GROGGY, BUT MOST OF THE TIME I CAN WORK THROUGH IT. THE PAIN THAT I HAVE HAD DOWN MY LEG INTO MY SMALL TOE HAS BEEN UNBEARABLE. SO GIVEN, THE TRADE OFF, I DEAL WITH THE SIDE EFFECTS. I HAVE TRIED AT LEAST 12 DIFFERENT MEDS FOR THIS TYPE OF PAIN, WITH EITHER NO SUCCESS OR TERRIBLE SIDE EFFECTS. SO, YES, WE ARE ALL VERY INDIVIDUAL. PLEASE TELL YOUR MD, WOW, BIG BOY, I HAVE HAD ENOUGH, TRY SOMETHING ELSE. BLESSINGS.
  6. How much lyrica are you taking? Just curious. Mine was working but now it seems to not be working, I am on the fourth wk. of 100 mg twice a day.
  7. debhun

    debhun New Member

    I was on it for about 2 months. But I would fall asleep at the wheel and would have to pull over and slap myself in the face a few times and then try and get home. My boss asked me what was wrong I was like in slow mostion and I thought I was work very fast LOL Well told Dr and he took be off
  8. TerryS

    TerryS Member

    I've been on it since end of December...the side effects aren't any better today than they were almost three months ago. I'm on 50 mg twice a day...supposed to be on it three times a day but can't handle it.

    TerryS
  9. desertlass

    desertlass New Member

    I don't know if you'll see this, but I am worried for you! I don't like the sounds of your symptoms, especially the swelling, at all!

    I hope your doctor is aware of all that is going on with you-- this is not just a matter of paperwork on his desk-- this is really causing you great distress!
    Or something is, if it's not the med. Have you had your adrenals tested, ever?

    Keep us apprised, everyone. I could not tolerate Cymbalta when it first came out, but someone else in my family was helped by it. We are all individuals, so that is why they need to pay attention to those of us who are not having such a good experience. It does not mean that others shouldn't be able to take it. Now I no longer hesitate to tell my doctor that a certain med just is not helping and may be hurting. I have been far too "patient" too many times.

    Not meaning to be alarmist, just concerned.
    Lisette
  10. debhun

    debhun New Member

    I had swelling too to the place I couldn't wear shoes. My brain has air. sorry


    Deb
  11. StephieBee

    StephieBee New Member

    I guess I just wasnt sure if this was just part of 'getting used to' the Lyrica. I didnt think so...and I guess nobody else does.

    I guess im just shocked because ive never had such a bad reaction to medication before.

    It has been a lifesaver to some...and others not so much. And just because it doesnt work for me doesnt mean it wont for others.

    And to those who raised the red flags...there is no need for an apology. I would have done the same to anyone else on this board.

    I just hope once I stop taking it that my doctor can find something to replace it with and I can break this vicious cycle of pain and not eating.

    Thanks and hugs,
    Steph
  12. acheallover

    acheallover New Member

    I have been taking 75mg. of Lyrica 3-4x day. I have to take my first dose by 11 AM or I am in trouble, the pain over my right hip down to my toes is unbearable. I take my last dose bedtime with Ambien CR. I will usually get 7-8 hours of sleep, waking up once during the night. I do not do well if I have to get up before 9AM. Blessings
  13. Shalala

    Shalala New Member

    I took myself off the Lyrica. I must have been allergic to it??? I was a mess on it. I am in horrible pain but I just could not tolerate the Lyrica any longer. I tried it for almost a month and I was sick the whole time. I think I am going to look for a pain management clinic and cancel my appt with the Neuro. I also have to figure out who to go to about my multiple chemical sensitivities, and find an ear, nose, throat person for the vertigo ... geesh. At least the sleep apnea has been officially diagnosed and cpap ordered. I slept with a cpap on last night and it was ok. I am still tired though. I hope to get a good night's rest tonight. I have to go to my Optometrist in a little bit.

    Have a good day all :)
  14. mossrose101

    mossrose101 New Member

    I have been on Lyrica for well over a year. Started at 75mg. 3X daily and doc. said to experiment with it if needed up to 6X daily. Doc said 75mg is a very low dose. Now I take the 150mg 3X daily. The 150mg is more economical than the 75mg pills.

    Some things about Lyrica. Yes, it can make you very sleepy. My doc always asked about that before increasing the dose. The afternoon dose can sometimes make me very sleepy and doc said its ok to take a short cat-nap but not to fall asleep for any length of time. He said this will mess with my good sleeping at night. I usually try to work through the sleepiness by getting up and moving around some. Other thing about Lyrica is it can cause you to see some swelling. I have not been able to wear my wedding rings for months now. Also it can cause you to start gaining some weight; which is what has happened to me. There are times when I am light-headed and feeling out of it because of the Lyrica but it is not often, so for me, it works for now.

    Since you were so miserable on Lyrica, it definately sounds like you need to talk to the doctor who prescribed it. All meds are not for everyone.

    good luck
  15. kvrose48

    kvrose48 New Member

    The side effects of Lyrica and Topamax were too intense for me!
    It may have dulled pain issues but it destroyed my quality of life. I was talking on the phone to an old friend long distance and started snoring! My husband had to come and wake me up.
    I want to be present in each moment I have - not a zombie!
    Have found meditation and yoga are slowly helping cope with pain.
    Karen
  16. ImportantCargo

    ImportantCargo New Member

    see my post "newly on Lyrica" Maybe we can communicate w/each other throughout this Lyrica ordeal and through it together.

    Importantcargo